Agomelatine / bupropion catastrophy

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? Finland

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) people

What is your current age, height, weight? 51, 175,75

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

agomelatine 3 months 25mg adding bupropion 150mg for 5 days then 300mg for 10 days and total destruction

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
see above
What condition was being treated with the drug?
depression of life crisis. In reality I was anxious but could not describe it more than being depressed. All new to me.

For how long did you take the drug (weeks/months/years)?
see above
How old were you, and WHEN (date) did you start the drug?
2017 47yo

How old were you when you quit, and WHEN (date) did you quit?
2017 48 yo

How did you quit (cold turkey or taper off)?

How long into your usage did you notice the onset of side effects?
I noticed some numbing and anhedonia from the agomelatine alteady plus significant anxiety increase. Quite soon after start. Adding the bupropion exploded my anxiety.

What side effects did you experience that have yet to resolve since discontinuation?
severe anhedonia
numbed emotions
loss of all sexual stimuli and function
total loss of reward / motivation
numb genitals and other areas
slow digestion
tinnitus
occasional severe anxiety attacks
bedridden
total loss of everything in life

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[ x] Loss of Libido / Sex Drive
[ x] Erectile Dysfunction
Complete Impotence
[ x] Loss of Morning Erections
[ x] Loss of Spontaneous Erections
Loss of Nocturnal Erections
[ x] Watery Ejaculate
Reduced Ejaculate
[ x] Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[ x] Emotional Blunting / Emotionally Flat
[ x] Difficulty Focusing / Concentrating
Confusion
[ x] Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ x] Lack of Motivation / Feeling Passive / Complacency
[ x] Extreme Anxiety / Panic Attacks
[ x] Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[ x] Testicular Pain
Testicular Shrinkage / Loss of Fullness
[ x] Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
[ x] Muscle Wastage
[ x] Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
[ x] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
[ x] Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
[ x] Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

[ x] Other (please explain)
rest pulse 110

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
was given further drugs at hospital against my will 5 weeks (seroquel, cipralex). Was taken to hospital because the initial crash simply paralysed me.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?
insomnia and loss of appetite from the drugs in hospital. Not cured.

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

have tried various drugs for sleep only xanax helps a bit
sleep not restful/deep
also tried moclobemide and low dose pramipexole for anhedonia no help. Tried ketamine Iv once, no help.
Alcohol has no effect, nicotine no, coffee no
all in all seems like a catastrophical dopanine/androgen system damage with bodily numbness

1 Like

Sorry for your troubles man. This is the first I’ve heard of bupropion causing this mess, and most of us here considered it a “safe” antidepressant. Never heard of agomelatine though.

yes all these shits can do it. I know a few others that got anhedonia from it. Sexual dysfunction more rare. Agomelatine not in the US. In my case the combo maybe was the problem. But I am more severe than anyone I know pretty much except for maybe one person out of all the hundreds I know.

Dear zeipii,

welcome to our forum!

I am deeply sorry you are going through this and it seems like you are a pretty severe case. But you have come to the right place. Here you find people who suffer from the same persistent side effects and who have decided to do whatever we can to initiate more research into this condition. You can help us, most importantly by taking our survey.

You should receive a survey invite via e-mail soon. Alternatively, you can click on the magnifying glass icon on the upper right of the webpage (on a computer). Please let us know in case you experience any technical issues and we will take care of them.

See here for more details: Post-Drug Syndrome Survey FAQ. Survey NOW LIVE - Please Participate

Thank you, enjoy your stay here and good luck!

I did the survey

1 Like

Hi!
I know u man. Sorry about this f… state. Hope its getting better someday.
Drik

I’m sorry, generally the medications you have taken do not cause these problems, but evidently any drug that alters brain chemistry in a certain way, or the hormonal system can cause this kind of trouble.

I hope you get better with time.

not looking good 3 years no single improvement. Agomelatine is rare thats why stories not found but its no less risky. Also bupropion is dangerous bc its marketed “cure for pssd” which is dangerous. These both drugs said to be harmless for sexuality and thats why I accepted them instead of ssri. Got destroyed anyway. Whole term pssd is not well descriptive.

I wonder why so many drugs cause genital numbness and why it’s even an effect in the first place. It’s such a localized and un-ambiguous effect. I’m surprised the phenomenon in itself hasn’t been studied extensively if indeed it hasn’t. You’d think knowing what area of the brain or whatever have you it is associated with would have a lot of value for pinpointing why the drugs are having negative effects more generally.

1 Like

What sucks is I’ve taken bupropion with no issues so while we have a lot of the same symptoms it makes me think we’re getting these symptoms by different mechanisms which just makes finding a cure even harder I would think

1 Like

Because they are doing neurological damage–all these drugs are damaging nerves, nerve sheaths, myelin. All those components need to be working for us to have normal feeling not numbness. One of Dr Melcangi’s recently published scientific papers shows that finasteride damages the pudendal nerve–that is the nerve that governs the genitalia,.

Are you sure it shows damage rather than dysfunction? Did it say permanent, or did it just say peuropathy (which is dysfunction rather than death necessarily).

there are forms of damage that silence the cell sensitivity and thats enough without cell death. One type may be mitochondria damage. Other radical epigenetics damage. Or cell injury of other type.

1 Like

I’m optimistic it isn’t permanent. No reason to think it is permanent when things like the reduced sensitivity of refractory period and loss of sensitivity normally experienced by people on SSRIs are temporary.

1 Like

these are also realistic scenarios and the level of damage varies by person

1 Like